Jittery and sweating. Drug interaction with Levothyroxine?

I was put on Levothyroxine 25 mcg which I've been taking since Monday. Felt jittery yesterday and "wired" today ie sweating, jittery and a bit dizzy. My TSH was 7.7 but I have no results for T4 and T3. I also take Mirtazapine, an antidepressant, though not at the same time as the Levo. The doc says this is OK but I'm debating whether to stop the Levo and see doc again on Tuesday. Surely 25 mcg is too low to give symptoms? I was not ill ill when I saw the doc, just tired, aches and pains. The reason for the visit was to get a standard blood screen to rule out diabetes in particular as I have a cataract in one eye. I'm 52 so an advanced cataract is unusual.

I can be quite an anxious person and am very worried about the cataract. Having problems getting an NHS surgeon to leave my bad eye short sighted in order to avoid visual imbalance after surgery.

I would rather come off the Mirtazapine and then start Levo if needed. Not a pleasant prospect, but I've weaned myself off anti-ds before. Do you think this is an interaction or is this a side effect of the Levo?

4 Replies

oldestnewest
  • ncbi.nlm.nih.gov/pubmed/163... It looks as though Mirtazapine could cause no difference in TSH but increase T3 and decrease T4. Think I'll stop the Levo tillI've seen the doc on Tuesday. Could do with coming off the Mirtazapine anyway plus could do with knowing whether my TSH is affecting me adversely.Just not happy with taking both Levo and Mirtazapine, especially if a thyroid problem was the cause of the depression to start with.

  • From my own experience of a similar situation, when the body is starved of thyroid hormone for so long, it is a shock to suddenly receive it. It took me a few weeks for my body to get used to levothyroxine...I had to stay in bed for a couple of months!

  • Hi The best doctors start thyroid treatment very slowly with TSH, T4 and Free T3 tests repeated every 6 weeks and then the dose altered as needed. It is too early to see if you also need T3 but you do need the tests. treatment can make you worse before better. If it was me, I would omit it until you see the GP, very powerful drugs. you may need to start on the smallest dose, every other day and build up slowly.,if having a problem adjusting. Often the case with drugs.Catarcts early are often due to heart disease( like mine). it would be worth checking your pulse 3 times a day for a few weeks and writing it down. Unlikely anything would show on an ECG.Diabetes ( I have it severely) does cause eye damage but not cataracts or MD, which I had before my diabetes and thyroid Eye disease. More likely you are just unlucky! I hope that gives you some ideas.

    I am afraid it all takes a while, but you will get better.

    Best wishes,

    Jackie

  • I was like Flutegal, felt just the same.

    I started on 25mgs, which I now know is normal. I am now on 125mgs.

    The Docs have to start it slowly otherwise it has adverse affects (heart attack being one).

You may also like...